Apixaban

Hi diagnosed with DVT 2 weeks ago had two shots of heparin and been on APIXABAN since, been advised about bleeding so far so good, no adverse symptoms as of yet only mild symptoms is lightheadedness every so often, My only anxiety is it feels like a ticking time bomb, Consultant and his pharmacist answered all my questions i put to them , but I am unsure how this clot goes away or does it ,

12 Replies

oldestnewest
  • It may go away or get organised in the the vein. Either way the chance of it forming an embolus is extremely low, so you are no longer the ticking time bomb that you were before..

    Sometimes you may get a recheck late to see if it has dispersed.

  • Thanks Goldie for your reply, has given me hope ,

  • Hi I've been on apixiban for 18mths now had blood clot from my knee to my groin I'm now on the lower dose for life which is two and a half mg I had no side effects but I've stopped eating chocolate since I've been on it weirdly my taste buds changed I've only been for one check up in 18mths and was discharged I do suffer really badly with pain in that area consultant said your legs like a motorway 3 lanes but one lane has closed down that how he described it to me sorry long reply hope it helps

    Bam xx

  • Hi I had a dvt that turned in too a pe as they missed the dvy, it will go away as long as your on medication, but can take up to 6 months everyone different, are your legs still swelling a bit if so you should be wearing compression stocking to help with circulation, hope all goes well

  • Thanks guys really helpful, I tried a few stockings but to tight can anyone recommend where the best place is to get them, also your comments on flying as I have a flight booked for 14th sept and was diagnosed on the 14th aug it's a 4.5 hour flight

  • Regarding compression stockings. I have an exam every 6 months with my surgery who measure and prescribe my stockings. They order and I collect, all on the NHS. So, to be sure about the type and weight you actually need, please see your GP.

  • Hi,

    go to chemist for stocking and ask them to measure you to get correct size ,un fortunately they can seem a bit tight at first but you will get use to, most definitely wear while your flying and drink least a 330ml bottle every hour on flight and get up and walk around for a few minutes ,I was diagnosed 3 weeks on 1st of august and flew Turkey 25 august ,make sure you inform your insurance of your current condition, if you have annual cover already in place theirs no additional charge, but make sure you inform them , tell your doctor your flying he will advise you, its a short haul flight so you should be ok,

  • Thanks for all your kind comments , is anyone on other meds along with apixaban for any other condition, I'm on lanzoprazole for reflux acid and mazelazine for ulcerative colitis

  • Hi Bazaafc, Same here. but I'm on Xarelto 20mg daily - a similar drug. I was told the clot will slowly dissolve and the body will absorb the last traces. Then when ever I take a flight, I must take a 15mg Xarelto 2 hours prior to departure to be safe. That's easy. I actually flew from London to Singapore (13 hours) and then the next day from Singapore to Brisbane (9 hours) while I had the DVT, and was on Xarelto - I was absolutely fine. Kept my compression stockings on - that's vitally important for every flight now. Even if I'm at a movie or something requiring 2-3 hours sitting, I wear the jolly things! Getting good at it!

    Good luck and trust your doctors.

    Langston

  • Thanks Langston very reassuring , hear so many horror stories online, where was your dvt and how long you had it now, are you on the meds for long,how long after you was diagnosed did you fly ?, sorry so many questions

  • Hi Bazaafc, my dvt was in the lower back part of my left leg. It was suggested that it was about 3 weeks old. The scan showed it up, and also showed a much older dvt nearby, about 5 years old. That surprised me as I had felt no symptoms so it was never treated. I was assured that the old one would eventually dissolve with the medication I am now on. I am to be on the meds for three months, then have another checkup. If no sign of any dvt, I can go off the meds, BUT when I next fly, (and all next flights, for ever) I must take a milder tablet two hours prior to flying. I fly a lot, living partly in New Zealand, Australia and France...

    It was three weeks before my flight and two full days driving through France for that flight. Not sure if my two long-haul flights in June caused the dvt, or maybe it came from an accident in March when I fractured part of the pelvic bone and crushed a lumbar vertebra. Hope this helps. I'm happy to respond any time. Cheers, Langston.

  • Thanks Langston

You may also like...